the lady Posted August 30, 2008 Share Posted August 30, 2008 hi everyone! i'm new around here and hoping i can get some answers from people other then my docs! a few things: i have run the gamet with meds for the past 10 years--bipolar I--and i've finally narrowed it down to depakote-125mg, concerta-36mg and lamictal-125mg. after depakote for the past 5 years, i had enough last december with feeling, depressed, glum, sad and unmotivated so i add lamictal to the mix. since then, my life has been sunny...i feel like i have never felt before... the first few months i was high as a kite--in a good way! however, since may--up to 100mgs, i'm noticing a more swing to my step, if you will. more then anything, lately, i'm noticing my abilty to cry, for no reason, for hours at a time (if necessary!) the smallest things set me off, mostly because i become fixated--which i am prone to. i'm not feeling up or down, just the swing is back--hourly or daily. kinda just moody. i'm heading up to 150mg next week while coming off depakote--75mg this week. i have read from many that the increase of lamictal can cause a change in moods until it levels out, but i didn't have this when i started. the inital addition was amazing! i felt great and happy...since increasing now, i feel a bit off. why?! is this normal? what happened to the bright sunshine from the start? i'm starting to get worried that while i feel better then the depakote alone, i wont ever feel "good". is this just the change from depakote leaving my body and lamictal increasing? since starting the lamictal, i went vegan and do "good" things for my body and mind with the addition of a new med, but, after 2 years of quit, i started smoking again. vegan, meds, smoking, yes, i know, a walking contridiction. other then mood shifts, all has been pretty good. i've lost about 10lbs--combination of smoking, lack of depakote eating sessions and veganizm i'm sure! the only thing that's killing me are the nightsweats. i guess the other question i have is what do i do about birth control. i know people have talked about this quite a bit and more then anything, i'm nervious about starting it. i have never been on it and having a live in bf...well, you know! i trust other's experiences more then dr recommendations so i have no idea where to being with brands, types, side effects and the actual physical/mental feelings of adding bc to my family of concerta and lamictal. i'm not thrilled about adding another pill, i'm hoping it will play nice and actually help in my moods, because as i get older, i have noticed a strong shift around that time of the month. sorry for such a long post, but i figured i'd put it all out there! Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.